Get your Health question answered in 3 easy steps

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does drinking water help in anxiety?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Thu, 31 Jan 2013 in Anxiety and Stress
Question: Should I drink water to help my anxiety
doctor
Answered by Dr. Hema Yadav 21 minutes later
Hello,
Thanks for posting your query.
Drinking plenty of water atleast 8-10 glasses daily helps to maintain the circulation of the body in an optimal state and cleanses the digestive system.
It definitely will help the body in fighting any imbalances like anxiety neurosis or digestive or respiratory pathologies.
Also for asthma and anxiety XXXXXXX breathing exercises and meditation or yoga are really beneficial apart from medicines of course .
Hope I have answered your query.
I'll be available for any follow up queries.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 2 hours later
How many litres of water can you drink I still seem to get dry mouth when I do drink water
doctor
Answered by Dr. Hema Yadav 4 hours later
Hello,
Thanks for the follow up.
You can drink about 1.5 to 3 litres of water daily .some may drink even more than that but on an average 2 litres should be fine.
However the dry mouth you are experiencing could be due to the anxiety and stress itself which is not related to water intake .
It does require that you consult your therapist for a reevaluation and make active changes in your lifestyle ( exercise meditation etc) to relieve your stress.
Hope I have answered your query.
Wishing you good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 3 hours later
The reason am asking about the water because am not drinking caffeine see if the water wakes me up I feel so tired these days don't feel like getting up for work I feel am going to pass out at anytime
doctor
Answered by Dr. Hema Yadav 1 hour later
Hello,
Thanks for the follow up.
I Interpret from your query that your current problems are dry mouth excessive fatigue or sleepiness ( not feeling energetic even after adequate sleep.
I would like to bring to your notice that these problems can be a part of anxiety neurosis itself or a sideffect of the antidepressant citalopram . Not everyone taking this medication will experience such sideffect but upto 20% may have such sideeffects from citalopram .
So kindly consult your doctor to rule out the real cause for your symptoms do that he might suggest an alternative .
It's good that you refrain from caffeine .
You can take a normal daily intake of water .
For the solution of your symptoms an exact diagnosis by reevaluation and probably an alternative antidepressant are much needed.
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 10 hours later
Could I have something wrong with my heart or brain if I can't concentrate properly feel heavy headed and abit dizzy
doctor
Answered by Dr. Hema Yadav 43 minutes later
Hello,
Thanks for the follow up.
Such symptoms like dizziness and mental fatigue could arise from various possible causes like a cardiovascular problem ( blood pressure abnormalities or rhythm disorders), neurological problems ( vascular anomalies causing decreased blood flow or neurochemical imbalances or vertigo etc) , psychiatric problems ( depression anxiety etc) or drug induced sideeffect .
So if you have been examined by your doctor routinely I assume he might have ruled out any such significant problem .
However if you wish you can get yourself investigated ( BP check , ECG ) and get a neurological work up done by your physician ( XXXXXXX medicine specialist ) to be onthe safer side .
As of now considering your age and history it seems less likely that any significant neurological or cardiovascular problem is the cause of your symptoms.
Hope I have answered your query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 22 hours later
Can I have one pint of alcohol on cetalopram?
doctor
Answered by Dr. Hema Yadav 11 hours later
Hello,
Thanks for the follow up.
Alcohol and citalopram act upon similar chemicals in the brain, which means depression symptoms may be increased when the two are taken together.
So it's advisable to avoid drinking alcohol when taking citalopram as the effects are potentially increased .
Hope I have answered your query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 8 hours later
The cetalopram tablets have calmed me down abit for my anxiety but I feel like a zombie no energy can't concentrate don't know why
doctor
Answered by Dr. Hema Yadav 3 hours later
Hello,
Thanks for the follow up.
As I already mentioned feeling fatigued or sleepy or tired can be a usual sideffect of citalopram and if it's troublesome to you then kindly discuss with your doctor about it.
However most antidepressant drugs do have some or other sideffect so one has to weigh the risk versus benefit ratio and select the most suitable treatment .
Hope I have answered your query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 2 days later
I had 2 pints of alcohol today and I feel really tired my doctor has changed my tablets to cymbalta got to start them tomorrow will they give me more energy
doctor
Answered by Dr. Hema Yadav 14 hours later
Hello,
Thanks for the follow up.
Yes Cymbalta contains duloxetine which is a SSRI group of antidepressant with fewer sideffects .Cymbalta offers relief for the emotional and physical symptoms associated with depression.Its also found that Cymbalta caused a rapid relief of anxiety symptoms associated with depression.
However it may take anywhere from 1 to 4 weeks to start working maximally and the side effects are mild, mainly:Dry mouth ,Constipation ,Decreased appetite ,Sweating , drowsiness in some.
So yes, you should be feeling better after starting Cymbalta , though its advisable to have patience till the drug can provide maximum relief ,mostly in a about a week or two.
Wishing you good health.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on Mental fatigue

doctor1 MD

What supplements and dosage raise dopamine re fatigue and difficulties with initiative?

doctor1 MD

My left eye has been flickring since 21 days what could be thr possible cause,its the pupil i feel that flickers on its own,its is very irritating,do i need to consult a neurologist ,at times i feel slight pain behind the left eye!its very rare...

doctor1 MD

Hi, about 7 months ago I had whiplash from a car accident (car hit me/my car in the back) and then later in the day a concussion (hit in the head) the same day (and then in addition in the evening I bumped into the wall- which prob. was nothing)....

doctor1 MD

Hello Doctor,

I got MRI scanning done on the advice of a neurologist.
I suffer from frequent headaches and mental fatigue.
The report says: ' old lacunar ischaemic changes scattered in the bilateral frontoparietal white matter'

I am feeling dizziness and lack of movement coordination, no fever or vomiting sensation.

Pelase advise.

doctor1 MD

I had a total hysterectomy (kept cervix) over a year ago, I am struggling with estrogen, I have tried the patch, now oral estrace. I cannot keep my weight down, my body aches, my hair is thinning, my stomach is constantly upset, breast tenderness, depression, mental fatigue, hot flashes, restless sleep. Am I in full blown menopause?

doctor1 MD

I get light headed very easily, sometimes to the point of fainting. The light headed spells happen frequently during activities that do not involve sitting or lying down throughout the day. I have trouble focusing/concentrating and reading has become slightly more difficult over the last few years. I also experience mental fatigue throughout the day. While I do not faint often at all, it is common for me to get light headed to the point where I feel as though I might. When this happens, my vision will get fuzzy, sometimes completely going away, and I will feel hot. These spells are random and unpredictable, being triggered by something as simple as stubbing my toe unexpectedly, getting out of bed too fast, or just walking down the street. When I do pass out, it is only for seconds and I wake up hot and with no memory of the fainting itself. This leads me to believe that there have been instances of fainting that I am not aware of simply due to not remembering it. I have been told that I have symptoms of both cerebral hypoxia and an overactive vagus nerve. If this is true, what supplements or treatment options would help me?

doctor1 MD

Hello doctor.... Iam 21 year old male, i have some question please answer them. 1.sir , i daily have a handjob , does it effect on my future sexual with partner. 2. as i have read more on web on different websites , all says differents answer, my question is does daily handjob effect on my face or on my body, because i have pimples on face and i am weak in body. 3.does daily handjob effect on penis size, because i do handjob from about 2-3 years. 4.what are cause of pimples on face and solution on it ? please give answers as iam scared and worried...